Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 224, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2005, 7:56 PM CDT for Stonewall County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 12, 2005, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3728 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 130058 SVRLUB TXC433-130200- /O.NEW.KLUB.SV.W.0224.050613T0056Z-050613T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 756 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ASPERMONT...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF STONEWALL COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3316 10051 3298 10051 3297 10004 3313 10009 $$
1 follow-up statement
000 WWUS54 KLUB 130125 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 822 PM CDT SUN JUN 12 2005 TXC433-130200- /O.CON.KLUB.SV.W.0224.000000T0000Z-050613T0200Z/ STONEWALL TX- 822 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR STONEWALL COUNTY... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED OVER STONEWALL COUNTY...OR 12 MILES SOUTH OF ASPERMONT...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL MOVE NEAR THE COMMUNITY OF FLAT TOP LOCATED IN EXTREME SOUTHEASTERN CORNER OF STONEWALL COUNTY. LARGE HAIL AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3314 10034 3296 10046 3296 10000 3309 9999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SUN JUN 12 2005 .SHORT TERM... NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD HELP US WARM BACK INTO THE 90S. .LONG TERM... CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER. OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 87 59 85 / 0 10 10 10 TULIA 60 85 62 83 / 10 10 10 10 PLAINVIEW 63 87 63 85 / 10 10 10 10 LEVELLAND 63 91 63 88 / 0 10 10 10 LUBBOCK 65 92 64 89 / 10 10 10 10 BROWNFIELD 65 94 64 91 / 0 10 10 10 CHILDRESS 68 93 66 87 / 50 10 10 10 SPUR 67 94 66 91 / 20 10 10 10 ASPERMONT 69 97 69 92 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/24
In the hours before
Local storm report, Jun 12, 5:29 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL ROARING SPRINGS 33.90N 100.86W
06/12/2005 0.88 INCH MOTLEY TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 5:43 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 17 NW CLAIREMONT 33.34N 100.96W
06/12/2005 KENT TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 6:12 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
612 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 8 NW CLAIREMONT 33.25N 100.85W
06/12/2005 KENT TX TRAINED SPOTTER
4 NW OF SALT CREEK PLANT. LARGE TORNADO FROM 605-609 PM.
&&
MRCLocal storm report, Jun 12, 7:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
704 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO 10 W JAYTON 33.25N 100.75W
06/12/2005 KENT TX LAW ENFORCEMENT
0625 PM HAIL 10 W JAYTON 33.25N 100.75W
06/12/2005 2.50 INCH KENT TX LAW ENFORCEMENT
0638 PM TORNADO 5 NW JAYTON 33.30N 100.64W
06/12/2005 KENT TX NWS EMPLOYEE
A LARGE TORNADO ON THE GROUND FROM 638 TO 648 PM
&&
MRCLocal storm report, Jun 12, 7:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 8 SSE JAYTON 33.14N 100.52W
06/12/2005 KENT TX BROADCAST MEDIA
BRIEF TOUCHDOWN
&&
MRCLocal storm report, Jun 12, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 8 SW ASPERMONT 33.06N 100.32W
06/12/2005 0.88 INCH STONEWALL TX LAW ENFORCEMENT
&&Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.